Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 27, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 31, 2011, 7:06 PM EDT for Livingston County, Shiawassee County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2011, 7:06 PM EDT (23:06 UTC)
- Expired
- May 31, 2011, 7:39 PM EDT
- In force
- 33 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Livingston County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 55 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:25 PM EDT | HAIL 0.88 | 5 N Fowlerville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:33 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS53 KDTX 312306
SVRDTX
MIC093-155-010000-
/O.NEW.KDTX.SV.W.0027.110531T2306Z-110601T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
706 PM EDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 800 PM EDT
* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
WILLIAMSTON...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRICE AND PERRY AROUND 715 PM EDT.
BANCROFT AND BYRON AROUND 725 PM EDT.
DURAND AND VERNON AROUND 730 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PERRY... OWOSSO... MORRICE...
LAINGSBURG... FOWLERVILLE... DURAND...
CORUNNA... COHOCTAH... BYRON...
BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.
&&
LAT...LON 4305 8393 4278 8392 4268 8398 4255 8414
4256 8415 4277 8416 4277 8436 4278 8437
4298 8437
TIME...MOT...LOC 2306Z 230DEG 49KT 4270 8429
WIND...HAIL 70MPH 1.00IN
$$
SC/SF2 follow-up statements
874
WWUS53 KDTX 312321
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT TUE MAY 31 2011
MIC093-155-010000-
/O.CON.KDTX.SV.W.0027.000000T0000Z-110601T0000Z/
LIVINGSTON MI-SHIAWASSEE MI-
721 PM EDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHIAWASSEE AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 800 PM EDT...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOWLERVILLE...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COHOCTAH AROUND 735 PM EDT.
BYRON AROUND 740 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PERRY... MORRICE... FOWLERVILLE...
DURAND... CORUNNA... COHOCTAH...
BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.
&&
LAT...LON 4299 8416 4305 8394 4278 8392 4268 8398
4255 8414 4256 8415 4277 8416 4277 8436
4283 8437
TIME...MOT...LOC 2321Z 233DEG 39KT 4268 8415
WIND...HAIL 60MPH 1.00IN
$$
KEC734
WWUS53 KDTX 312339
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT TUE MAY 31 2011
MIC093-155-312349-
/O.CAN.KDTX.SV.W.0027.000000T0000Z-110601T0000Z/
LIVINGSTON MI-SHIAWASSEE MI-
739 PM EDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHIAWASSEE AND
NORTHWESTERN LIVINGSTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4299 8416 4305 8394 4278 8392 4268 8398
4255 8414 4256 8415 4277 8416 4277 8436
4283 8437
TIME...MOT...LOC 2339Z 233DEG 39KT 4280 8394
$$
KECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:55 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 31, 3:55 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
355 PM EDT TUE MAY 31 2011
.SHORT TERM...THIS AFTERNOON AND TONIGHT
THE FOCUS OF THIS FCST PCKG REVOLVES AROUND THE POTENTIAL FOR SEVERE
CONVECTION...MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING.
A 500MB RIDGE AXIS ASSOCIATED WITH A STRONG REGION OF UPPER RIDGING
ANCHORED OVER THE SE CONUS MOVED EAST OF THE AREA THIS MORNING.
PRONOUNCED MID LEVEL HEIGHT FALLS HAVE BEGUN TO OVERSPREAD THE AREA
IN ITS WAKE AS AHEAD OF A NEGATIVELY TILTED UPPER LOW AS IT
CONTINUES TO LIFT INTO SOUTHERN MANITOBA. DIVERGENT FLOW ALOFT WILL
FAVOR A ZONE OF STRONG SYNOPTIC SCALE ASCENT OVER AN INCREASINGLY
UNSTABLE WARM SECTOR ENVIRONMENT THIS AFTERNOON. CONVECTIVE
INITIATION IS EXPECTED ALONG THE PREFRONTAL TROUGH WITHIN THIS AXIS
OF ASCENT IN THE EARLY/MID AFTN...MOST LIKELY FROM WESTERN MICHIGAN
SOUTHWARD INTO NW INDIANA. COVERAGE IS EXPECTED TO BECOME MORE
WIDESPREAD AS CONVECTION PROPAGATES INTO AN INCREASINGLY UNSTABLE
DOWNSTREAM ENVIRONMENT CHARACTERIZED BY MLCAPE VALUES APPROACHING
3000 J/KG. BULK SHEAR IN THE PRECONVECTIVE ENVIRONMENT WILL BE IN
THE NEIGHBORHOOD OF 30-40 KTS...MAINLY CONTAINED WITHIN THE LOWEST
3KM. GIVEN THE LARGELY UNIDRECTIONAL WIND PROFILES COURTESY OF A
90KT H5 JET MAX WILL THAT WILL BE IMPINGING ON THE AREA FROM THE
WEST...THE ENVIRONMENT WILL BE SUPPORTIVE FOR CONVECTION TO GROW
UPSCALE INTO A QLCS WITH WITH HEALTHY SYNOPTICALLY ENHANCED REAR
INFLOW JETS AND EMBEDDED BOWING STRUCTURES SUPPORTIVE OF DAMAGING
WINDS IN EXCESS OF 70 MPH. IN ADDITION...THE POTENTIAL FOR LONG
DURATION UPDRAFTS ALONG THE LEADING EDGE OF THE CONVECTIVE LINE...HIGH
CAPE DENSITY...AND THE HAIL GROWTH LAYER CENTERED WITHIN THE REGION
OF MAXIMUM INSTABILITY SUPPORT THE GENERATION OF HAIL GREATER THAN
ONE INCH...ESPECIALLY IN WESTERN AREAS. SHORT-LIVED/ISOLATED
TORNADOES WILL ALSO BE POSSIBLE...PARTICULARLY WITHIN BOWING
SEGMENTS OR IN ASSOCIATION WITH ISOLATED SUPERCELLS AHEAD OF THE
MAIN LINE.
HOWEVER...THE CONVECTIVE ENVIRONMENT IS FAR FROM PRESTINE THIS
AFTERNOON AND THERE ARE SIGNIFICANT COMPLICATING FACTORS THAT MAY
ULTIMATELY ALTER OR UNDERMINE CONVECTIVE POTENTIAL OF THIS
ENVIRONMENT. FIRST AND FOREMOST IS LAST NIGHT'S CONVECTIVE DEBRIS
AND ASSOCIATED WARMING ALOFT WHICH HAS PREVENTED UPSTREAM INITIATION
UNDERNEATH THE STRONGEST SYNOPTIC FORCING. IN ADDITION...THE 18Z DTX
SOUNDING INDICATES THAT A FAIRLY DEEP CAP IN PLACE OVER SE LOWER
MICHIGAN WILL INHIBIT CONVECTIVE DEVELOPMENT UNTIL AT LEAST LATER
THIS EVENING AS A PLUME OF WARMER AIR ALOFT SHIFTS EAST OF THE AREA
BETWEEN 21Z AND 00Z. THE STRENGTH OF THE CAP WAS EVIDENT EARLIER
THIS AFTN WITH CONVECTION ALONG A REMNANT BOUNDARY IN THE LEE OF
LAKE MICHIGAN THAT QUICKLY COLLAPSED. FINALLY...IF CONVECTION DOES
UNFOLD ROUGHLY AS ANTICIPATED...THERE IS QUESTION REGARDING THE
DURATION OF THE MOST SIGNIFICANT SEVERE THREAT. WITH THERMAL
PROFILES ON THE DRY SIDE...THE ADDED EVAPORATIVE EFFECTS WOULD ONLY
ENHANCE COLD POOL STRENGTH. DURING PEAK INSTABILITY...THIS COULD
CERTAINTLY INCREASE THE MAGNITUDE OF THE SEVERE THREAT. ON THE OTHER
HAND...AS INSTABILITY WANES THE COLD POOL WOULD BE APT TO OUTRUN THE
SYSTEM MORE QUICKLY. THUS...ENVIRONMENTAL SIGNS MAY BE POINTING
TOWARD A RELATIVELY SHORT-LIVED INITIAL /SIGNIFICANT/ SEVERE THREAT
WITH A CONTINUING BUT LESSER SVR THREAT THEREAFTER. HOWEVER...THE
DURATION AND MAGNITUDE OF THE THREAT WILL LARGELY DEPEND ON BOTH
TIMING AND INITIAL CONVECTIVE TRENDS WHICH WILL BE MONITORED CLOSELY
THIS EVENING.
&&
.LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY
LOW PRESSURE SYSTEM WILL MOVE FROM ONTARIO INTO QUEBEC
TOMORROW...LEAVING LOWER MICHIGAN WITHIN STRONG WESTERLY FLOW. POST
FRONTAL AIRMASS WILL BE NOTICEABLY COOLER AND DRIER. DEEP LAYER
MIXING INTO STRONGER WIND CORE REMAINING ALOFT WILL BRING A WINDY
DAY...WITH GUSTS OVER LAND APPROACHING 40 MPH.
SURFACE HIGH PRESSURE AND UPPER RIDGING WILL THEN BUILD INTO
MICHIGAN WEDNESDAY NIGHT AND THURSDAY TO PROVIDE DRY WEATHER. NEXT
UPPER LEVEL SYSTEM WILL PROGRESS INTO THE NORTHERN PLAINS TOWARDS
THE END OF THE WEEK...CAUSING THE UPPER RIDGE OVER THE GREAT LAKES
TO BREAK DOWN ON FRIDAY. WARM FRONT WILL LIFT UP THROUGH THE GREAT
LAKES IN ADVANCE OF THIS SYSTEM THURSDAY NIGHT. THIS SHOULD PROVIDE
A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT AS THETA-E ADVECTION
COMMENCES...WITH ACTIVITY CONTINUING INTO FRIDAY. SOME CONCERN FOR
STRONGER STORMS TO DEVELOP LATE THURSDAY NIGHT INTO FRIDAY AS WARM
AIR AND MOISTURE SURGE BACK UP INTO THE AREA. WARM FRONTAL PASSAGE
TIMING HAS DIFFERED MODEL AND MODEL AND RUN TO RUN OVER THE PAST
DAY...SO WILL NOT OUTLOOK AT THIS TIME. TEMPERATURES SHOULD RISE
BACK TOWARDS/SLIGHTLY ABOVE THE 80 DEGREE MARK ON FRIDAY...WITH
TEMPERATURES SURGING BACK INTO THE MID TO UPPER 80S BY SATURDAY
WITHIN THE WARM SECTOR.
FORECAST SUNDAY THROUGH TUESDAY REMAINS DRY WITH BOTH THE EURO AND
GEM SHOWING UPPER RIDGING EXTENDING UP INTO THE AREA. THIS WAS
SUPPORTED BY THE 00Z GFS...HOWEVER 6Z AND 12Z RUNS HAVE BOTH SHOWN
MORE OF A WESTERLY FLOW REGIME...WHICH COULD POSSIBLY END UP HAVING
SMALL EMBEDDED WAVES THAT COULD TRIGGER SHOWERS OR EVEN
THUNDERSTORMS. WILL CONTINUE TO WATCH MODEL TRENDS FOR NOW.
&&
.MARINE...
AREAS OF FOG ARE STILL EVIDENT OVER THE OPEN WATERS OF LAKE HURON
THIS AFTERNOON...THOUGH ANY THAT REMAINS WILL LIKELY MIX OUT DURING
THE EVENING HOURS. THE PRIMARY CONCERN THIS FORECAST PERIOD IS THE
POTENTIAL FOR SEVERE STORMS THROUGH AROUND MIDNIGHT THIS EVENING.
SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING UPSTREAM...AHEAD
OF AN APPROACHING COLD FRONT. THESE STORMS WILL CONTINUE TO ORGANIZE
THIS EVENING AND WILL POSE A SEVERE WEATHER HAZARD...INCLUDING
DAMAGING WINDS AND LARGE HAIL...ACROSS ALL MARINE ZONES. OUTSIDE OF
THUNDERSTORMS...WIND GUSTS THIS EVENING MAY BRIEFLY APPROACH SMAL
CRAFT ADVISORY CRITERIA BUT THE STRONGEST WINDS WILL HOLD OFF UNTIL
AFTER THE COLD FRONT PASSES WHEN AT LEAST A FEW HOURS OF GUSTS IN
THE 20-25KT RANGE WILL BE POSSIBLE. DUE TO UNCERTAINTY IN THE
STRENGTH AND DURATION OF THE STRONGER WINDS OVER THE WATERS...NO
ADVISORIES WERE ISSUED AT THIS TIME.
&&
.AVIATION...ISSUED 138 PM EDT TUE MAY 31 2011
//DISCUSSION...
VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY
EVENING HOURS AHEAD OF THE APPROACHING COLD FRONT. VERY WARM AND
HUMID AIR ADVECTING INTO THE AREA WILL BRING A GOOD CHANCE OF
THUNDERSTORMS AS THIS COLD FRONT PASSES. SEVERE WEATHER WILL BE
POSSIBLE WITH AMPLE INSTABILITY AND MODERATE SHEAR VALUES IN
PLACE. DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN THREAT. LINE
OF STORMS WILL IMPACT THE NORTHERN TAF SITES AROUND 23Z AND MOVE
SOUTHEAST TO THE DETROIT TAF SITES AROUND 02Z. VFR CONDITIONS WILL
QUICKLY RETURN TONIGHT BEHIND THE FRONT. GUSTY WESTERLY WINDS ARE
EXPECTED TOMORROW WITH A STRONG PRESSURE GRADIENT IN PLACE.
FOR DTW...EXACT TIMING OF THUNDERSTORM POTENTIAL REMAINS SOMEWHAT
UNCERTAIN BUT THE BEST CHANCE WILL BE AROUND 02Z. CEILINGS WILL
LIKELY REMAIN VFR OR HIGH END MVFR WITH RELATIVELY DRY AIR IN
PLACE.
//DTW THRESHOLD THREATS...
* MODERATE CONFIDENCE OF TIMING AND EXTENT OF THUNDERSTORMS
BETWEEN 01Z AND 04Z THIS EVENING.
* HIGH CONFIDENCE OF CEILINGS DROPPING BELOW 5000FT WITH
THUNDERSTORM ACTIVITY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM TUESDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...JVC
LONG TERM....HLO
MARINE.......JVC
AVIATION.....AGD
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, May 31, 5:57 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 557 PM EDT TUE MAY 31 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-011645- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 557 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 408 IS IN EFFECT UNTIL MIDNIGHT. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. THUNDERSTORMS ARE LIKELY THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. LARGE HAIL GREATER THAN 1 INCH IN DIAMETER AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE TIME PERIOD OF GREATEST CONCERN IS BETWEEN 6 PM AND MIDNIGHT. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 45 MPH. A HEAT ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. A COLD FRONT WILL MOVE INTO AN UNUSUALLY HOT AND HUMID AIR MASS IS IN PLACE OVER SOUTHEAST MICHIGAN TODAY. IN ADDITION TO UNSEASONABLY WARM AND HUMID TEMPERATURES...THIS AIRMASS WILL ALSO FUEL THE DEVELOPMENT OF A LINE OF THUNDERSTORMS AHEAD OF THE FRONT LATE THIS AFTERNOON THROUGH LATE THIS EVENING. THE COLD FRONT AND ALL THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE REGION BY MIDNIGHT FOLLOWED BY COOLER AND LESS HUMID AIR THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT AND FRIDAY AS WARMER AND MORE HUMID AIR MAKES A RETURN TO LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. LHZ361>363-011645- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 557 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 407 IS IN EFFECT UNTIL 10 PM EDT. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. THUNDERSTORMS ARE LIKELY THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 KNOTS. LARGE HAIL GREATER THAN 1 INCH IN DIAMETER AND ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE TIME PERIOD OF GREATEST CONCERN IS BETWEEN 5 PM AND MIDNIGHT. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 40 KNOTS. A COLD FRONT WILL MOVE INTO AN UNUSUALLY HOT AND HUMID AIR MASS IS IN PLACE OVER SOUTHEAST MICHIGAN TODAY. IN ADDITION TO UNSEASONABLY WARM AND HUMID TEMPERATURES...THIS AIRMASS WILL ALSO FUEL THE DEVELOPMENT OF A LINE OF THUNDERSTORMS AHEAD OF THE FRONT LATE THIS AFTERNOON THROUGH LATE THIS EVENING. THE COLD FRONT AND ALL THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE REGION BY MIDNIGHT FOLLOWED BY COOLER AND LESS HUMID AIR THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT AND FRIDAY AS WARMER AND MORE HUMID AIR MAKES A RETURN TO LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-011645- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 557 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 408 IS IN EFFECT UNTIL MIDNIGHT. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. THUNDERSTORMS ARE LIKELY THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 KNOTS. LARGE HAIL GREATER THAN 1 INCH IN DIAMETER AND ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE TIME PERIOD OF GREATEST CONCERN IS BETWEEN 5 PM AND MIDNIGHT. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 40 KNOTS. A COLD FRONT WILL MOVE INTO AN UNUSUALLY HOT AND HUMID AIR MASS IS IN PLACE OVER SOUTHEAST MICHIGAN TODAY. IN ADDITION TO UNSEASONABLY WARM AND HUMID TEMPERATURES...THIS AIRMASS WILL ALSO FUEL THE DEVELOPMENT OF A LINE OF THUNDERSTORMS AHEAD OF THE FRONT LATE THIS AFTERNOON THROUGH LATE THIS EVENING. THE COLD FRONT AND ALL THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE REGION BY MIDNIGHT FOLLOWED BY COOLER AND LESS HUMID AIR THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT AND FRIDAY AS WARMER AND MORE HUMID AIR MAKES A RETURN TO LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. JVC/KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:15 AM EDT | Heat Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 16 hr |
| May 31, 6:24 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 66 min |
| May 31, 6:33 PM EDT | Tornado Warning | DTX | Midland | 57 min |
| May 31, 6:38 PM EDT | Special Marine Warning | DTX | 112 min | |
| May 31, 7:10 PM EDT | Tornado Warning | DTX | Bay, Midland | 35 min |
| May 31, 7:25 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 65 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.